# SDR 2016FA0000488

- Difficulty date: October 7, 2016
- Submitted: October 11, 2016
- Operation: General aviation
- Aircraft: N525TM
- Make and model: Beech 58
- Aircraft serial: TH1832
- Aircraft time: 11,939 hours, 14,574 cycles
- Engine: Cont IO550C
- Propeller: Mcauly 3AF32C512
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Part number: P6A4
- Condition: Chafed
- Location: Zone 200
- Part time: 11,939 hours, 14,574 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING AVIONICS MODIFICATIONS ON THIS AIRCRAFT, THE TECHNICIAN NOTED A BLACKENED STRINGER (LOCATED ON THE RIGHT SIDE OF THE FUSELAGE, ADJACENT TO THE INSTRUMENT PANEL GLOVE BOX) WITH A WIRE BUNDLE LAYING HARD AGAINST IT.  FURTHER INVESTIGATION DISCLOSED A 4 AWG WIRE, IDENTIFIED AS A+ BETWEEN THE L/H SUBPANEL ASSEMBLY AND AN 80A CURRENT LIMITER, HAD WORN THROUGH THE INSULATION AND SEVERELY ARCED AGAINST THE STRINGER, CAUSING SUBSTANTIAL DAMAGE TO BOTH THE WIRE AND THE STRINGER.  THERE WERE 4 OTHER 20 AWG WIRES WITH THE INSULATION WORN THROUGH.  THERE HAD BEEN NO PREVIOUS REPORTING OF SMOKE OR A BURNT SMELL BY CREW MEMBERS.  CORRECTIVE ACTION INVOLVED REPLACING BOTH THE DAMAGED WIRE AND STRINGER, ENSURING SUFFICIENT CHAFFE PROTECTION BETWEEN THE TWO PARTS.  THE FOUR SMALLER WIRES WERE SPLICED TO REPAIR.  WE PERFORMED AN INSPECTION OF THIS WIRING BUNDLE ON THE REST OF OUR BARON 58 FLEET AND DISCOVERED SIMILAR CHAFFING ON 3 ADDITIONAL AIRCRAFT, ALTHOUGH NONE REQUIRED EXTENSIVE REPAIRS.
